Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 422, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2007, 4:51 AM CDT for DeWitt County, Lavaca County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 4:51 AM CDT (09:51 UTC)
- Expired
- Jul 26, 2007, 8:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 100 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 260952 FFWEWX TXC123-285-261345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 451 AM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... DEWITT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO... LAVACA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...YOAKUM...HALLETTSVILLE... * UNTIL 845 AM CDT * AT 442 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A CLUSTER OF SHOWERS AND THUNDERSTORM MOVING NORTH AT 25 MPH. OVER THE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EZZELL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE NEXT COUPLE HOURS WHICH WILL CAUSE PONDING OF WATER AND RISES ON LOW WATER CROSSINGS. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2900 9767 2892 9728 2932 9662 2957 9697 $$
1 follow-up statement
000 WGUS74 KEWX 261220 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 717 AM CDT THU JUL 26 2007 TXC123-285-261345- LAVACA TX-DEWITT TX- 717 AM CDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR DEWITT AND LAVACA COUNTIES... AT 714 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED WAVES OF SCATTERED SHOWERS AND THUNDERSTORMS MOVING NORTHWARD ACROSS DEWITT AND LAVACA COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH CAN BE EXPECTED OVER THEN NEXT COUPLE HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOAKUM...HALLETTSVILLE AND EZZELL MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2900 9767 2892 9728 2932 9662 2957 9697 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:56 AM CDT, 55 minutes earlier.
Area forecast discussion, Jul 26, 3:56 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 AM CDT THU JUL 26 2007 .DISCUSSION... THERES NOT MUCH CHANGE IN THE ONGOING FORECAST. THE 500MB LOW WHICH CAN BE SEEN ON WV OVER THE RIO GRANDE IN VAL VERDE COUNTY WILL DRIFT SLOWLY TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE SOUTH TO SOUTHEAST WHICH WILL CONTINUE TO BRING MOISTURE INTO SOUTH CENTRAL TEXAS. THIS ALL MEANS MORE RAIN. POPS WILL REMAIN IN THE CHANCE TO LIKELY CATEGORIES FOR MOST OF THE CWA THROUGH SATURDAY. WILL CONTINUE THE FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. IN ADDITION SKIES WILL BE MAINLY CLOUDY AND THIS WILL KEEP HIGH TEMPS WELL BE BELOW NORMAL. BY SUNDAY THE UPPER LOW WILL HAVE MOVED FAR ENOUGH AWAY TO ALLOW FOR A DECREASE IN POPS. THIS WILL START A DRYING AND WARMING TREND. POPS WILL DROP TO MAINLY SLIGHT CHANCE CATEGORY MONDAY AND REMAIN LOW THROUGH THE END OF THE FORECAST PERIOD. HIGH TEMPS WILL WILL ALSO CLIMB TOWARD NORMAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 82 71 85 72 90 / 100 50 60 40 50 AUSTIN BERGSTROM INTL AIRPORT 81 70 84 71 89 / 100 50 60 50 50 DEL RIO INTL AIRPORT 86 73 89 75 93 / 50 40 40 50 40 SAN ANTONIO INTL AIRPORT 81 73 84 74 87 / 90 50 60 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 05/01
Hazardous weather outlook, Jul 25, 9:55 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 955 PM CDT WED JUL 25 2007 TXZ171>173-183>194-202>209-217>225-228-261030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 955 PM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT MAINLY EAST OF THE I-35 CORRIDOR. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY EVENING AND WILL LIKELY BE EXTENDED THROUGH FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. AN AREA OF DISTURBED WEATHER LOCATED OVER THE NORTHWEST GULF OF MEXICO WILL ALSO DRIFT NORTHWESTWARD TOWARDS THE TEXAS COAST OVER THE NEXT FEW DAYS. THIS SYSTEM WILL PROVIDE ADDITIONAL TROPICAL MOISTURE FOR THE DEVELOPMENT OF VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 11:07 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 8 NW AUSTIN 30.39N 97.85W
07/25/2007 TRAVIS TX CO-OP OBSERVER
LOW WATER CROSSING FLOODED AND ROADWAY CLOSED AT OLD
SPICEWOOD SPRINGS UNDER LOOP 360 AND ON SPICEWOOD SPRINGS
RAOD BETWEEN LOOP 360 AND OLD LAMPASAS TRAIL
&&
BASEWXThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:28 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| Jul 25, 8:55 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Jul 25, 10:04 PM CDT | River Flood Warning | EWX | Bexar | 11 hr |
| Jul 26, 6:15 AM CDT | Flash Flood Warning | EWX | Bandera, Real, Uvalde | 3 hr |
| Jul 26, 6:38 AM CDT | Flash Flood Warning | EWX | Fayette | 4 hr |
| Jul 26, 7:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Jul 26, 8:24 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 26, 1:34 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Jul 26, 4:39 PM CDT | Flash Flood Warning | EWX | Travis | 2 hr |
| Jul 26, 4:45 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.